Even though not regulated by the FDA, addiction to Phenibut has been documented. Patients who do experience this problem may continue to develop withdrawal symptoms once they consider quitting the drug. Stopping Phenibut cold turkey increases the risk of these withdrawals. That is why patients should understand if they may be experiencing a dependence and recognize Phenibut withdrawal symptoms early on to get proper treatment. This can lead to successful detoxification and reduced side effects following the cessation of the supplement.
Causes Of Phenibut Withdrawal
Withdrawal emerges due to the development of dependence on the supplement. The patient will continue to take the supplement and start to build up a tolerance. As this happens, the individual finds that they need to make a higher dose to reach the same effect.
As the person increases their supplement dose, they eventually develop an addiction. The individual feels that they are unable to function without the use of the product anymore. That is why Phenibut withdrawals tend to occur once the person does not take the drug.
Phenibut Withdrawal Symptoms And Signs
When a person stops taking Phenibut capsules, there are sure withdrawal signs that the individual should look out for – these may suggest the presence of dependence, which may require some additional interventions to prevent complications.
Jitteriness and anxiety are widespread symptoms. The occurrence of serotonin syndrome is also possible. Some patients reported experiencing visual and auditory hallucinations and psychomotor agitation.
The Patient May Also Experience the Following, Especially If they Stop the Use Of the Substance too Quickly:
- Excessive levels of energy
- Impaired cognitive function
- Muscle tension
- Heart palpitations
These symptoms tend to occur because the patient’s brain now needs to adjust to the product’s effects not being active anymore. There are some rare cases where the patient may also experience hallucinations while withdrawing from the supplement.
How Long Does Phenibut Withdrawal Last?
Understanding how long Fenibut withdrawal lasts and how the symptoms will develop is essential for many patients who wish to quit using the supplement. Reddit threads tend to suggest that many of the issues experienced when a patient discontinues the drug tend to be acute.
At the same time, there are some longer-lasting symptoms, including the possibility of developing Phenibut PAWS.
The Phenibut withdrawal duration will usually vary from patient to patient. Many factors should be taken into consideration to determine whether the symptoms may last for a more extended period.
Phenibut withdrawal timeline may start as soon as 3-4 hours after the last dose. The symptoms may be similar to benzodiazepine withdrawals, including such manifestations as anxiety or insomnia.
On day 5, many patients may find that some of the physical symptoms they experience, such as tremors, heart palpitations, and muscle tension, start to improve. The cognitive impairment, depression, and other psychological withdrawal symptoms may sometimes take longer to start improving, however.
Variables Affecting Phenibut Withdrawal Duration
Several variables affect the overall duration of the particular symptoms that a patient will experience as they withdraw from Fenibut use.
- The drug dose that they took and the duration of substance use are two of the most critical factors that will ultimately have an impact on these factors.
- If combinations were used, such as Fenibut and Kratom or alcohol, the patient may be at a higher risk of more severe withdrawal symptoms as well – and may require additional time to withdraw from other drugs they have become dependent on as well.
- Quitting cold turkey can significantly increase the severity of withdrawals and also make these symptoms appear faster. In contrast, tapering off can cause milder symptoms.
Treatment for Withdrawal From Phenibut
Due to not having sufficient clinical research and evidence, there is no recommended direct approach when it comes to treating Phenibut addiction. Treatment plans should also be reviewed as they progress and changed to fit the patient’s needs. The doctors in specialized rehabilitation centers will work out the approach that fits each patient.
Medical detox or taper (gradually reducing the dose of the substance) are considered to be a successful treatment method.
Phenibut Taper: The Best Way To Prevent Withdrawal
Patients who have built a dependency on this drug should consider tapering off the supplement slowly instead of quitting cold turkey. This would be the best solution toward reducing the risk of withdrawal symptoms. When done right, tapering off the drug instead of just giving up the use of Fenibut may even help to prevent the side effects from happening altogether, which would undoubtedly be seen as a benefit. A headache may still be experienced, with some fatigue, but more severe symptoms can usually be effectively avoided with such a strategy in place.
When tapering off the supplement, the patient’s dose will be slowly reduced. The physician in charge of the Fenibut drug cessation may advise a gradual reduction – perhaps reducing the dose on a week-to-week basis.
It is done to help the patient’s body adjust to the cut and to prevent withdrawal symptoms from becoming too severe.
Phenibut Medical Detox
Fenibut medical detoxification is offered at some rehabilitation services, often as an outpatient treatment solution. In cases where the patient has a more severe dependence on the supplement, an inpatient detoxification service may instead be required.
Detoxification services will usually focus on helping the patient taper off the drug. Medical professionals involved in the process may also use certain medicines and substitutes to assist with the withdrawals.
In some cases, the patient may also be provided with additional services. For example, if the patient experiences anxiety and depression as one of the symptoms. In that case, they could be advised to attend sessions with a psychologist to assist in the management of these problems.
Medications For Fenibut Detoxification
Some types of drugs can be used while a patient is undergoing detoxification for a dependency they have developed. Using medications in the treatment can influence Phenibut withdrawal timeline and make it less uncomfortable for a patient. The specific medication choice depends on a few factors – a professional in medical detoxification and addiction treatment will usually need to analyze the patient to determine the best option.
- Gabapentin for Phenibut withdrawal is one potential option that may be considered.
- Benzodiazepines are another option – this can help reduce some of the anxiety and other side-effects that are often experienced. The structural similarity that Fenibut displays to these drugs can help the patient experience less severe withdrawal symptoms during the supplement’s cessation. The patient will be able to have similar effects with the use of the substitute drug, but there may be a lower risk of addiction to the new substance.
- Klonopin for Phenibut withdrawal symptoms is relatively common and can be useful when the patient is tapered off the supplement. Since Klonopin and related drugs can help prevent panic attacks and provide a valuable way to reduce anxiety symptoms, this may be an effective way to reduce or avoid some side effects of withdrawal from Phenibut.
- Baclofen use is also common, as it is structurally similar to Fenibut. Baclofen is also used in the treatment of alcohol dependence, which is beneficial if there is concomitant use of Phenibut and alcohol.
The medications that will be used during the withdrawal period will be chosen based on the minimum risk of dependence.
Know How to Get Help
Although Fenibut use is not regulated in the US, it can lead to physical dependence and Phenibut withdrawal. The symptoms are quite unpleasant, and to get off the drug with minimal risks, one needs to seek medical help. Phenibut withdrawal timeline varies from person to person and can depend on several factors. Nevertheless, there are certain medications that can be effectively used in the treatment of dependence and withdrawals.
If one struggles with Phenibut addiction, the safest way will be to seek medical attention, which will let the patient slowly taper off the drug. Inpatient and outpatient facilities will provide medical and psychological support to overcome the addiction.
Hope Without Commitment
Find the best treatment options. Call our free and confidential helpline
Most private insurances acceptedMarketing fee may apply
- Matthew I. Hardman, Juraj Sprung, Toby N. Weingarten, Acute Phenibut withdrawal: A comprehensive literature review and illustrative case report, https://www.ncbi.nlm.nih.gov/pmc/articles/PMC6535394/
- Yash B. Joshi, Samantha F. Friend, Berenice Jimenez, Louisa R. Steiger, Dissociative intoxication and prolonged withdrawal associated with Phenibut: a case report, https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5662439/
- Tania Ahuja, Ofole Mgbako, Caroline Katzman, Allison Grossman, Phenibut (β-Phenyl-γ-aminobutyric Acid) Dependence and Management of Withdrawal: Emerging Nootropics of Abuse, https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5952553/
- Andriy V Samokhvalov, C Lindsay Paton-Gay, Kam Balchand, and Jürgen Rehm, Phenibut dependence, 2013. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC3604470/
- Fabrizio Schifano, Laura Orsolini, G Duccio Papanti, and John M Corkery, Novel psychoactive substances of interest for psychiatry, 2015. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4329884/
- Lovisa Högberg, István Szabó & Jaan Ruusa, Psychotic symptoms during Phenibut (beta-phenyl-gamma-aminobutyric acid) withdrawal, 2012. https://www.tandfonline.com/doi/abs/10.3109/14659891.2012.668261